Alert archive / Kentucky / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 142, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 25, 2009, 7:14 PM EDT for Hamilton County, Ohio; Boone County, Campbell County, Kenton County, Kentucky. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2009, 7:14 PM EDT (23:14 UTC)
- Expired
- Jun 25, 2009, 8:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Boone County, KY, Campbell County, KY, Kenton County, KY, Hamilton County, OH
The radar
The Cincinnati radar (KILN), 77 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1492 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:50 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 25, 4:50 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 450 PM EDT THU JUN 25 2009 .SYNOPSIS... A COLD FRONT WILL MOVE INTO THE REGION TONIGHT...SLOWLY SAGGING SOUTH ACROSS THE AREA ON FRIDAY. HIGH PRESSURE WILL BUILD INTO THE AREA FRIDAY NIGHT. THE NEXT COLD FRONT IS EXPECTED TO ARRIVE SATURDAY NIGHT. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... COMPLEX MESOSCALE FORECAST FOR TONIGHT. A WEAK TROF AXIS EXTENDING FROM N CNTRL KY INTO CNTRL OHIO THIS AFTN HAS BEEN THE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS...SOME SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND VERY HEAVY RAIN. IT APPEARS THAT THIS AREA SHOULD DECREASE SOME IN COVERAGE BY THIS EVENING AS FOCUS FOR CONVECTIVE ACTIVITY SHIFTS TO THE NRN ZONES DUE TO AN APPROACHING COLD FRONT. BEST SHEAR THIS EVENING WILL BE ACROSS OUR NORTH. WILL MAINTAIN SEVERE THUNDERSTORM WATCH 510 FOR THE NORTH UNTIL 10 PM EDT. WATCH MAY HAVE TO BE EXTENDED AND/OR EXPANDED DEPENDING ON DEVELOPMENT. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... COLD FRONT WILL SLOWLY SAG SOUTH TO THE NRN FCST AREA BY FRIDAY MORNING. CONVECTION SHOULD SHOW SOME DECREASING TREND TOWARD MORNING DUE TO THE LACK OF STRONG LOW LVL FORCING...BUT IT SHOULD NOT COMPLETELY SHUT OFF. FRONT WILL TRAVERSE SLOWLY ACRS THE SRN HALF OF THE FCST AREA FRIDAY AFTN. HAVE KEPT 20 AND 30 POPS ALONG AND AHEAD OF THE FRONT. COLD FRONT SHOULD BE SOUTH OF THE REGION BY FRIDAY NIGHT...ENDING THE THREAT FOR ADDITIONAL RAIN. SFC HIGH PRESSURE WILL THEN BUILD INTO OUR AREA FROM THE NORTH. DESPITE FRONTAL PASSAGE...TEMPS WILL CONTINUE ON THE WARM SIDE AS COOLEST AIR WILL REMAIN TO OUR NE. && .LONG TERM /SATURDAY THROUGH THURSDAY/... HIGH PRESSURE ACROSS THE AREA AT THE BEGINNING OF THE PERIOD WILL QUICKLY MOVE OFF TO THE SOUTHEAST AS A COLD FRONT APPROACHES. THE FRONT WILL MOVE THROUGH THE AREA LATE SATURDAY NIGHT INTO SUNDAY MORNING BRINGING SHOWERS AND THUNDERSTORMS. AN UPPER LOW WILL DROP SOUTHEAST THROUGH THE GREAT LAKES DURING THE FIRST HALF OF THE WEEK. THIS WILL BRING COOLER CONDITIONS AND THE POTENTIAL FOR DIURNAL SHOWERS AND THUNDERSTORMS. HAVE LIMITED POPS TO LOW CHANCE AT THIS POINT MAINLY FOR THE NORTHEAST ZONES. BY THURSDAY THE UPPER LOW WILL MOVE OFF THE EAST. SO TEMPERATURES WILL BE ABLE TO REBOUND CLOSE TO NORMAL WITH DRY CONDITIONS. && .AVIATION /21Z THURSDAY THROUGH TUESDAY/... MID LEVEL SHORTWAVE TO DIG SOUTHEAST THRU THE GREAT LAKES TODAY/TONIGHT. ASSOCIATED SLOW MOVING COLD FRONT TO DROP SOUTH INTO THE SRN GREAT LAKES THIS AFTN AND THEN TO NEAR THE OHIO RIVER BY FRIDAY MORNING. IN THE WARM AIRMASS AHD OF THIS FRONT...ISOLD SHOWERS AND THUNDERSTORMS WHICH DEVELOPED OVERNIGHT DUE TO THE WEAK CONVERGENCE FROM A PRE- FRONTAL TROF AND MARGINAL INSTBY HAVE DIMINISHED IN COVERAGE. SOME PATCHY MVFR VSBY RESTRICTIONS WL BURN OFF QUICKLY THIS MORNING. EXPECT THE AIRMASS TO DESTABILIZE THIS AFTN. GFS SOLN APPEARS OVER DONE WITH SFC DEWPOINTS OF 75 PLUS AND THUS OVERESTIMATES THE INSTABILITY. NAM APPEARS MORE REALISTIC WITH MODERATE INSTBY DEVELOPING WITH BLYR CAPES OF 2000-2500 J/KG DURG THE AFTN. EXPECT SCTD SHOWERS/THUNDERSTORMS TO DEVELOP DURG THIS AFTN IN THE MODERATE INSTBY AND COVERAGE OF THESE STORMS SHUD INCREASE DURG THE LATE AFTN... ESPECIALLY ACRS THE NRN TAF SITES CLOSER TO THE FRONTAL BOUNDARY. DUE TO UNCERTAINTY OF TIMING AND COVERAGE HAVE TEMPO GROUPS FOR SHOWERS WITH CB MENTIONED. WITH THE FRONTAL BOUNDARY PUSHING THRU THE TAF SITES OVERNIGHT...HAVE CONTD VCSH WITH CB MENTION. HAVE THREAT FOR PRECIP ENDING AT 30 HOUR KCVG TAF SITE AT 15Z ON FRIDAY. OUTLOOK...THUNDERSTORMS ARE POSSIBLE ON SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN NEAR TERM...HICKMAN SHORT TERM...HICKMAN LONG TERM... AVIATION...SITES
Hazardous weather outlook, Jun 25, 2:34 PM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 234 PM EDT THU JUN 25 2009 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051>055-060>065- 070>074-077>082-088-261845- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 234 PM EDT THU JUN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL CROSS THE AREA TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP ALONG THE FRONT. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS IN THE MODERATELY UNSTABLE AIRMASS ASSOCIATED WITH THE FRONT. DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. OHZ026-034-035-043>046-056-261845- HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE-LICKING- 234 PM EDT THU JUN 25 2009 ...SEVERE THUNDERSTORM WATCH 510 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A COLD FRONT WILL CROSS THE AREA TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP ALONG THE FRONT. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS IN THE MODERATELY UNSTABLE AIRMASS ASSOCIATED WITH THE FRONT. DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 25, 5:49 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 549 PM EDT THU JUN 25 2009 OHZ071-252215- WARREN OH- 549 PM EDT THU JUN 25 2009 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN WARREN COUNTY THROUGH 615 PM EDT... AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR LEBANON AND WAS NEARLY STATIONARY. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...LEBANON. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Local storm report, Jun 25, 6:05 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
605 PM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL BAINBRIDGE 39.23N 83.21W
06/25/2009 E1.00 INCH ROSS OH AMATEUR RADIO
&&
WOODRUMLocal storm report, Jun 25, 6:10 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
610 PM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL BURLINGTON 39.02N 84.72W
06/25/2009 E1.00 INCH BOONE KY TRAINED SPOTTER
&&
WOODRUMLocal storm report, Jun 25, 6:34 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
634 PM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL FLORENCE 38.99N 84.64W
06/25/2009 E0.75 INCH BOONE KY TRAINED SPOTTER
&&
WOODRUMLocal storm report, Jun 25, 6:45 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
645 PM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL FLORENCE 38.99N 84.64W
06/25/2009 E0.88 INCH BOONE KY TRAINED SPOTTER
&&
WOODRUMSpecial weather statement, Jun 25, 7:09 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 709 PM EDT THU JUN 25 2009 KYZ091>093-OHZ077-252345- BOONE KY-CAMPBELL KY-KENTON KY-HAMILTON OH- 709 PM EDT THU JUN 25 2009 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HAMILTON...KENTON... CAMPBELL AND BOONE COUNTIES THROUGH 745 PM EDT... AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR CONSTANCE...MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... CINCINNATI-NORTHERN KENTUCKY INTERNATIONAL AIRPORT...CONSTANCE... OAKBROOK...VILLA HILLS...LUDLOW...CRESCENT SPRINGS...FLORENCE... CRESCENT PARK...UNION...PARK HILLS...FORT MITCHELL AND LAKESIDE PARK. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:44 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 46 min |
| Jun 25, 2:49 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 41 min |
| Jun 25, 3:27 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 48 min |
| Jun 25, 3:43 PM EDT | Tornado Warning | ILN | Pickaway, Ross | 32 min |
| Jun 25, 4:18 PM EDT | Areal Flood Advisory | ILN | Ross | 117 min |
| Jun 25, 5:43 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross | 32 min |
| Jun 25, 5:59 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 28 min |
| Jun 25, 6:12 PM EDT | Areal Flood Advisory | ILN | Ross | 3 hr |
| Jun 25, 7:04 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Greene | 41 min |
| Jun 25, 7:23 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 37 min |
| Jun 25, 7:28 PM EDT | Areal Flood Advisory | ILN | Hamilton | 2 hr |
| Jun 25, 3:06 PM EDT | Areal Flood Advisory | ILN | Bracken, Robertson | 114 min |
| Jun 25, 3:27 PM EDT | Flash Flood Warning | ILN | Bracken, Pendleton | 3 hr |
| Jun 25, 4:00 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Pendleton | 45 min |
| Jun 25, 4:13 PM EDT | Tornado Warning | ILN | Pendleton | 32 min |
| Jun 25, 4:23 PM EDT | Severe Thunderstorm Warning | ILN | Campbell, Kenton, Pendleton | 37 min |
| Jun 25, 4:55 PM EDT | Flash Flood Warning | ILN | Pendleton | 2 hr |
| Jun 25, 6:07 PM EDT | Severe Thunderstorm Warning | ILN | Boone | 38 min |
| Jun 25, 6:58 PM EDT | Flash Flood Warning | ILN | Pendleton | 2 hr |
| Jun 25, 7:41 PM EDT | Flash Flood Warning | ILN | Boone | 2 hr |
| Jun 25, 7:49 PM EDT | Severe Thunderstorm Warning | ILN | Grant, Owen | 41 min |
| Jun 25, 7:49 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Kenton | 41 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2009Severe Thunderstorm Warnings in Ohio, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.